Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 23, NWS Quad Cities, IA

May 14, 2018Henry County, Louisa County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 14, 2018, 8:29 PM CDT for Henry County, Louisa County, Washington County, Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2018, 8:29 PM CDT (01:29 UTC)
Expired
May 14, 2018, 9:15 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, IA, Louisa County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:45 PM CDTHAIL 0.883 Wnw Swedesburg, IADURATION 845 TO 850.
May 14, 9:15 PM CDTTSTM WND GST 604 Wsw Mount Union, IACORRECTS PREVIOUS TSTM WND GST REPORT FROM 4 WSW MOUNT UNION. WINDS 50 TO 60 MPH. HAIL UP TO PENNY SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

802 
WUUS53 KDVN 150129
SVRDVN
IAC087-115-183-150215-
/O.NEW.KDVN.SV.W.0023.180515T0129Z-180515T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
829 PM CDT MON MAY 14 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Henry County in southeastern Iowa...
  Southwestern Louisa County in southeastern Iowa...
  Southeastern Washington County in southeastern Iowa...

* Until 915 PM CDT.

* At 829 PM CDT, a severe thunderstorm was located over Wayland, or
  12 miles south of Washington, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mount Pleasant, Winfield, Wayland, Crawfordsville, Olds, Mount
  Union, Coppock, Wyman, Noble, Swedesburg, Trenton and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4128 9171 4124 9133 4094 9140 4103 9172
      4116 9172 4116 9174
TIME...MOT...LOC 0129Z 286DEG 19KT 4112 9165 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
5 follow-up statements
002 
WWUS53 KDVN 150140
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
840 PM CDT MON MAY 14 2018

IAC087-115-183-150215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Henry IA-Louisa IA-Washington IA-
840 PM CDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN HENRY...SOUTHWESTERN LOUISA AND SOUTHEASTERN WASHINGTON
COUNTIES...

At 839 PM CDT, a severe thunderstorm was located near Olds, or 9
miles north of Mount Pleasant, moving east southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Pleasant, Winfield, Wayland, Crawfordsville, Olds, Mount Union,
Coppock, Wyman, Noble, Swedesburg, Trenton and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4128 9171 4124 9133 4094 9140 4103 9172
      4116 9172 4116 9174
TIME...MOT...LOC 0139Z 291DEG 18KT 4110 9159 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
182 
WWUS53 KDVN 150147
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
847 PM CDT MON MAY 14 2018

IAC087-115-183-150215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Henry IA-Louisa IA-Washington IA-
847 PM CDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN HENRY...SOUTHWESTERN LOUISA AND SOUTHEASTERN WASHINGTON
COUNTIES...

At 846 PM CDT, a severe thunderstorm was located near Swedesburg, or 
7 miles north of Mount Pleasant, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Pleasant, Winfield, Wayland, Crawfordsville, Olds, Mount Union,
Coppock, Wyman, Noble, Swedesburg, Trenton and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4124 9152 4124 9133 4094 9140 4103 9172
      4116 9172 4120 9161
TIME...MOT...LOC 0146Z 310DEG 18KT 4107 9156 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
062 
WWUS53 KDVN 150152
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
852 PM CDT MON MAY 14 2018

IAC183-150202-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Washington IA-
852 PM CDT MON MAY 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4116 9172 4116 9149 4119 9149 4124 9145
      4124 9133 4094 9140 4103 9172
TIME...MOT...LOC 0152Z 312DEG 14KT 4107 9157 

$$

IAC087-115-150215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Henry IA-Louisa IA-
852 PM CDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN HENRY AND SOUTHWESTERN LOUISA COUNTIES...

At 852 PM CDT, a severe thunderstorm was located near Olds, or 7
miles north of Mount Pleasant, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Pleasant, Winfield, Wayland, Olds, Mount Union, Coppock, Wyman,
Swedesburg, Trenton and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4116 9172 4116 9149 4119 9149 4124 9145
      4124 9133 4094 9140 4103 9172
TIME...MOT...LOC 0152Z 312DEG 14KT 4107 9157 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
990 
WWUS53 KDVN 150159
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
859 PM CDT MON MAY 14 2018

IAC115-150208-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Louisa IA-
859 PM CDT MON MAY 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUISA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 4116 9172 4116 9138 4113 9137 4094 9140
      4103 9172
TIME...MOT...LOC 0158Z 305DEG 20KT 4104 9154 

$$

IAC087-150215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Henry IA-
859 PM CDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN HENRY COUNTY...

At 858 PM CDT, a severe thunderstorm was located a few miles north 
of Mount Pleasant, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Pleasant, Winfield, Wayland, Olds, Mount Union, Coppock,
Swedesburg, Trenton and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4116 9172 4116 9138 4113 9137 4094 9140
      4103 9172
TIME...MOT...LOC 0158Z 305DEG 20KT 4104 9154 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
185 
WWUS53 KDVN 150205
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
905 PM CDT MON MAY 14 2018

IAC087-150215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-180515T0215Z/
Henry IA-
905 PM CDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN HENRY COUNTY...

At 905 PM CDT, a severe thunderstorm was located near Olds, or near
Mount Pleasant, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Pleasant, Winfield, Wayland, Olds, Mount Union, Coppock,
Swedesburg, Trenton and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4116 9172 4116 9138 4113 9137 4094 9140
      4103 9172
TIME...MOT...LOC 0205Z 308DEG 19KT 4105 9155 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:39 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 14, 6:39 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
639 PM CDT Mon May 14 2018

...AVIATION UPDATE...

.UPDATE...
Issued at 628 PM CDT Mon May 14 2018

The severe weather risk continues to decrease as the main surface
boundary for storms and untapped CAPE is found well south and east
of the CWA at this time. The cirrus shield has served well to
limit hail production in all storms in our east, but we kept the
severe watch going for Putnam county since there were at least a
few stronger cells nearby them. This last county will be cancelled
when activity drifts a bit farther away.

Pops have been lowered a bit overnight, but kept in high chance to
likely as all mesocale/CAMS show more elevated storms overnight
that are slow movers and unlikely to bring much severe weather
threat. I've updated some of our social media graphics to reflect
a lower severe threat.

&&

.SYNOPSIS...
Issued at 333 PM CDT Mon May 14 2018

Stationary frontal boundary extended from near the IA/MO border
into se IA and far northern IL. The best moisture transport
extended across northern MO, extreme eastern IA and
central/northern IL. SBCAPES were about 3500 J/KG but the low
level bulk shear was rather weak. Main severe risk will be large
hail and damaging wind given the high CAPE.

Temperatures ranged from the lower 70s nw to around 90 se.

&&

.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 333 PM CDT Mon May 14 2018

Forecast focus on convection tonight.

Tonight: Will have likely pops for much of tonight with the main
areas of storms expected in our southern and eastern counties
closer to the boundary. A short wave will be arriving overnight to
aid in convection. HIRES suggest less coverage of storms in our
northern cwa where 2-3 inches of rain fell overnight but will
still need to monitor for isolated flash flooding if any stronger
storms impact locations that had heavy rain last night. The main
severe risk will be damaging winds and large hail, mainly this
evening when the SBCAPE is higher. Lows will be in the upper 50s
to mid 60s.

Tuesday: Any lingering showers or storms (isolated to scattered
coverage) should end from west to east as the day progresses.
High pressure will be building into the area later in the day.
Highs will be in the upper 70s at most locations. Gradually drier
air will filter into the area during the afternoon as winds turn
northeast.

.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 333 PM CDT Mon May 14 2018

Forecast focus on dry and warm the remainder of the work week
then more showers and thunderstorms this weekend.

Tuesday night through Friday night: Dry and comfortable as the
area will be in a split flow and surface high pressure. Highs will
be in the 80s with lows in the 50s to lower 60s.

This weekend: Confidence is low at this time as ECMWF is much more
progressive with an upper level trough pushing into the Midwest.
This model would suggest showers and storms Saturday night.
However, the GFS indicates a frontal boundary stalling over the
area with several rounds of showers and storms all weekend. The
grids will indicate chance pops for now. Highs will be in the 80s
on Saturday and in the 70s on Sunday.

Early next week: Dry again as high pressure builds back into the
area, with highs in the 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 633 PM CDT Mon May 14 2018

MVFR/VFR conditions across eastern Iowa and northern Illinois will
slowly improve to VFR through 06z/15 as SHRA/TSRA dissipate and
low clouds erode. After 06z/15 it is unclear how much storms in
Missouri will prevent SHRA/TSRA from occurring across eastern
Iowa. Thus have introduced VCSH/VCTS for a very weak upper level
disturbance moving through aloft. MVFR conditions will develop as
low clouds develop/get pulled down from the north. After 14z/15
conditions will again improve to VFR.

&&

.HYDROLOGY...
Issued at 1125 AM CDT Mon May 14 2018

On the Mississippi...the snow melt crest is progressing through
LD 19 Keokuk today, and broadly at Gregory Landing through
Tuesday. The broad crest at Gregory landing is falling short of
the Moderate flood stage. Otherwise, all other sites continue to
show river level falls, except for some temporary "bump-ups" or
fall halts due to locally heavy rainfall last night right in the
adjacent basin from Dubuque on down to Camanche. Burlington should
fall below the Major flood stage later this afternoon.

On the tributary rivers...with recent and forecast bouts of heavy
rain, most tribs are forecast to still stay within their banks.
The exception is on the lower Wapsipinicon River, where heavy
rainfall early this morning just upstream of De Witt will bump
that site temporarily up over Moderate flood stage today. The
river may then experience a small drop back below Moderate flood
this evening, before routed flow from further upstream where more
heavy rain fall last night between Independence and Anamosa,
produces another rise back above the Moderate flood stage by
Tuesday evening. Swaths of heavy rainfall last night across
northwestern Illinois will also produce rises above action stage
on the Rock River at Joslin and Moline by this Thursday.

Heavy rainfall is again possible late this afternoon and especially
tonight, with areas north of Interstate 80 and especially the HWY
30 corridor, sensitive to more heavy rainfall and associated run-
off. If more widespread heavy rainfall occurs in these northern
areas again, additional rises on the rivers in these areas are
likely, or aggravate any ongoing high water stages. Rivers such
as the Cedar, Wapsi, Maquoketa, Pecatonica, and the Rock would be
more susceptible. But there are signs in some of the latest model
runs and boundary placements that suggest tonight's widespread
heavy rain threat may occur south of the I80 corridor and thus
away from these more sensitive river basins.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Ervin
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...08
HYDROLOGY...12
Hazardous weather outlook, May 14, 12:12 PM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Quad Cities IA IL
1212 PM CDT Mon May 14 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151715-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1212 PM CDT Mon May 14 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered thunderstorms are expected between 3 pm and 10 pm. The
main threats will be large hail up to the size of golfballs and
damaging winds to 70 mph. Flash flooding is also possible,
especially if the storms impact areas that recently received heavy
rain. The area most at risk for severe weather is roughly south
of a line from Mount Carroll, Illinois to Sigourney, Iowa.

Additional thunderstorms are possible across the Outlook area
overnight. Lightning, small hail and locally heavy rainfall will
be the main threat with these storms.

Flooding will continue along the Mississippi River and portions of
the lower Iowa and Wapsipinicon Rivers.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered non-severe thunderstorms are expected Tuesday.
Additional storms are possible Saturday and Sunday. It is too
early to determine the potential for severe weather.

Flooding will continue along the Mississippi River, as well as
portions of the lower Iowa and Wapsipinicon Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely for portions of the outlook area
from mid afternoon through early evening.

In the hours before

Local storm report, May 14, 4:27 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HEAVY RAIN       LE CLAIRE               41.60N 90.36W
05/14/2018  M1.50 INCH       SCOTT              IA   TRAINED SPOTTER

            TOTAL AS OF 4 PM.

&&
Special weather statement, May 14, 4:37 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
437 PM CDT MON MAY 14 2018

ILC067-IAC111-MOC045-142200-
Hancock-Lee-Clark-
437 PM CDT MON MAY 14 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK...
SOUTHWESTERN LEE AND NORTHEASTERN CLARK COUNTIES UNTIL 500 PM CDT

At 437 PM CDT, a strong thunderstorm was located over St.
Francisville, or 8 miles northeast of Kahoka, moving east at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Dallas City,
Montrose, Ferris, Colusa, Adrian, New Boston, Burnside, St.
Francisville, Elvaston, Pontoosuc, Bentley, Charleston, Keokuk
Airport, Nauvoo State Park and Bluff Park.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.

LAT...LON 4043 9165 4058 9166 4063 9110 4034 9108
TIME...MOT...LOC 2137Z 274DEG 19KT 4049 9159

Sheets
Local storm report, May 14, 4:42 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             KEWANEE                 41.24N 89.93W
05/14/2018  E0.88 INCH       HENRY              IL   PUBLIC

            DIME TO NICKEL HAIL.

&&
Local storm report, May 14, 4:53 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
453 PM CDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             KEWANEE                 41.25N 89.92W
05/14/2018  E0.25 INCH       HENRY              IL   PUBLIC

            RELAYED BY BROADCAST MEDIA.

&&
Special weather statement, May 14, 7:37 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
737 PM CDT MON MAY 14 2018

ILC015-195-150100-
Whiteside-Carroll-
737 PM CDT MON MAY 14 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WHITESIDE
AND SOUTHEASTERN CARROLL COUNTIES UNTIL 800 PM CDT

At 737 PM CDT, strong thunderstorms were clustered over
Milledgeville, or 12 miles northwest of Sterling, moving east at 30
mph.

Pea size hail is possible with this storm.

Locations impacted include...
Milledgeville, Fairhaven, Chadwick, Coleta, Hitt, Franklin Corners,
Carroll County Fairgrounds, Penrose, Malvern and White Pigeon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4183 8996 4202 8993 4209 8969 4193 8969
      4193 8963 4186 8963
TIME...MOT...LOC 0037Z 256DEG 25KT 4195 8981

Ervin
Special weather statement, May 14, 8:19 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
819 PM CDT MON MAY 14 2018

IAC087-101-107-115-183-150200-
Henry-Louisa-Keokuk-Washington-Jefferson-
819 PM CDT MON MAY 14 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENRY...SOUTHWESTERN
LOUISA...SOUTHEASTERN KEOKUK...SOUTHERN WASHINGTON AND NORTHERN
JEFFERSON COUNTIES UNTIL 900 PM CDT

At 819 PM CDT, a strong thunderstorm was located over Coppock, or 7
miles south of Washington, moving east at 15 mph.

Pea size hail is possible with this storm.

Locations impacted include...
Washington, Columbus Junction, Winfield, Wayland, Brighton, Richland,
Ainsworth, Columbus City, Crawfordsville, Olds, Packwood, Pleasant
Plain, Cotter, Coppock, Wyman, Fredonia, Ollie, Washington Airport,
Germanville and Virginia Grove Recreation Area.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4123 9210 4135 9137 4134 9137 4134 9126
      4107 9127 4108 9137 4107 9137 4110 9210
TIME...MOT...LOC 0119Z 270DEG 11KT 4120 9169

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:19 PM CDTSpecial Weather StatementDVNWashington41 min
May 14, 9:12 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry39 min
May 14, 10:48 PM CDTSpecial Weather StatementDVNDes Moines27 min
May 14, 11:31 PM CDTSpecial Weather StatementDVNJefferson44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.